[Skip to Content]
[Skip to Content Landing]
Article
December 1982

Repigmentation of Vitiligo Under Penicillamine Therapy for Rheumatoid Arthritis

Author Affiliations

Mexico City

Arch Dermatol. 1982;118(12):962. doi:10.1001/archderm.1982.01650240006008
Abstract

To the Editor.—  The editorial by Norlund and Lerner in the January Archives (1982;118:5-7) points out the importance of vitiligo, its systemic nature, and its relationship to autoimmune disorders. I have seen a patient with widespread vitiligo who had rheumatoid arthritis. When he was receiving penicillamine treatment of this condition, repigmentation recurred within the vitiliginous patches. This observation may be of theoretic and practical interest.

Report of a Case.—  A 41-year-old man was first seen in July 1979 with a six-month history of generalized arthralgias with swelling. He had had vitiligo of the face, trunk, and extremities for about 15 years. The most recent lesions had appeared on the forearms and on the nape of the neck. On physical examination, synovitis of the wrists, knees, and metatarsophalangeal joints was found. The skin changes showed sharp demarcation between the pigmented and depigmented areas. The ESR was elevated, a rheumatoid factor test

First Page Preview View Large
First page PDF preview
First page PDF preview
×